Olanzapine/Zoloft Question: I am... - Action on Postpar...

Action on Postpartum Psychosis

3,024 members2,132 posts

Olanzapine/Zoloft Question

lizziebennet profile image

I am currently on 7.5mg Olanzapine at night and 200mg of Zoloft. I tried to lower the Olanzapine from 5 to 2.5 (with my doctor's approval) but got a burning skin sensation and a major increase in anxiety. My doctor then put my Olanzapine up to 7.5mg. Has anyone else had this situation?

I feel so exhausted from the Olanzapine. Especially in the morning. I have read many horror stories about coming off Olanzapine. Is there anything I can start doing in order to make the transition easier? Any stories of hope for me? I don't live in the UK and don't have access to great mental healthcare. I am honestly scared of the meds. I have been on the Olanzapine for 5 months now and feel like I might never get off the Olanzapine.

6 Replies
Lilybeth profile image
LilybethVolunteer

Hello lizzibennet

Welcome to the forum and thank you for your post. I'm sorry to hear you had increased anxiety and a severe skin irritation after trying to reduce the Olanzapine medication. Can I ask if you are recovering from Postpartum Psychosis (PP)? I had PP many years ago but didn't take Olanzapine. Until other mums here are able to share their experiences I wonder if the Related Posts at the right of the forum page might be helpful.

I'm sorry you don't have good mental health care where you live but I'm sure you will find lots of support here. Take care.

Hi Lilybeth, to be honest I am not sure if it was Psychosis or just a mood disorder postpartum. I was in a 3rd world country when it happened. There mental issues are considered taboo. My psychiatrist in that country said it wasn't psychosis just anxiety but I did have some very strange thoughts, paranoia, and crying spells about two or three weeks after birth and again at 5 months after birth. I was extremely anxious so I am not sure if that and no sleep is what sparked it but I was not right. I am still anxious these days but not as much and I don't have the strange thoughts anymore.

Lilybeth profile image
LilybethVolunteer in reply to lizziebennet

Hi lizziebennet

Thank you for taking time to reply. It does sound a very frightening experience, especially in a 3rd world country where mental health issues are considered taboo. It's a shame you didn't receive a definitive diagnosis as PP usually strikes during the first weeks after birth, as in my case and with many of the mums here.

I know you have asked about medication but I wonder if the PP Guide "Recovery after Postpartum Psychosis" might be helpful for you to read too although geared to services in the UK? The link is app-network.org/what-is-pp/.... I'm sorry you are still anxious these days but I think it does take a while to recover from such a traumatic, unexpected experience. We are all here in the UK for you .... take care. x

Jocelyn_at_APP profile image
Jocelyn_at_APPAdministrator

Hi Lizziebennet,

I'm so sorry you are going through this. I gave birth and had pp in Brazil and the healthcare was pretty awful, so I empathise with the difficult position you are in.

Do you have people around you for support such as family or close friends that you can talk to?

People do tend to post all the bad reactions they may have to medication and less people tend to talk about success stories unfortunately.

But Lilybeth has posted some good and informative resources, I definitely recommend looking at them. APP and this forum was a lifeline for me when I was in Brazil.

Take care of yourself.

Jx

Pikorua profile image
PikoruaVolunteer

Hello lizziebennet,

a warm welcome to this forum. I am so sorry about your struggles.

It must be difficult not being able to have reassurance in a precise diagnosis and being in a third world country, where access to appropriate medical support is not always given.

Is there any chance of a second opinion?

When I got so terribly poorly with PPP the UK was not my home country. This can be additionally distressing, when suffering with mental health issues.

Obviously some guidance with regards to meds would help. There are quite a few mums who have had experiences with the drug you are using. I hope you can talk to health professionals. After PPP and once released from a psychiatric unit, my partner helped me to note down my reaction and behaviour to meds and quantity. Note keeping and tracking has continued to help me in order to feed back to professionals. Maybe journalising can help you as well???

I am not familiar with Olanzapine, but can reassure you that I managed to wean off from very strong traditional anti-psychotics in a relative short period of time with the support of a Psychiatrist and my partner. I recovered from PPP like most of these amazing mums on this social site.

I hope you can access some info from this APP site as suggested by Lilybeth. I hope you have some loved ones around and friends, whom you can trust.

App and this forum has helped me so much.

Look after yourself, :-)

we are here to listen x

Lilybeth profile image
LilybethVolunteer

Hi lizziebennett

I hope since you posted you have been able to talk to your doctor about how the increase in Olanzapine is making you feel exhausted and anxious. It must be very difficult abroad but I hope you have support around you. Take good care of yourself. x

You may also like...